MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US IN-CONDL CHISEL 8X10X7 3/4 IN; KNEE INSTRUMENT : CUTTING INSTRUMENTS

DEPUY ORTHOPAEDICS INC US IN-CONDL CHISEL 8X10X7 3/4 IN; KNEE INSTRUMENT : CUTTING INSTRUMENTS
Model Number 2421-01-000
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this report was returned to depuy synthes for evaluation.The photo investigation and visual examination found the device chipped from the tip, however it is unknown the condition of the device upon receipt by the user.The reported allegation cannot be confirmed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.It was reported that a new chisel was received that was damaged out of the box.The device associated with this report was returned to depuy synthes for evaluation.Additionally, photographs were sent for review, "(b)(4) instrument photo ad 18 may 2022".Visual examination found the device chipped from the tip which indicates improper usage.The tip of the chisel was loaded beyond the material limit resulting in mixed mode ductile and brittle overload of the material and chipping.Properly handling and attention to the approved use of the device diminishes the risk of failure.High resolution pictures taken revealed markings that indicates usage of the device.It is unknown the condition of the device upon receipt by the user.A search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.The overall complaint was unconfirmed as the observed condition of the [242101000 / in-condl chisel 8x10x7 3/4 in / jr7650] would not contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended user error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.Receiving inspections were reviewed and nothing indicative of a device nonconformance was found.Based on the inability to find any nc¿s against the provided product code/lot code combination, it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.(b)(6) - jun 01 2022 additional information received through email on 1 june 2022 at 5:23 am stating- a.Hospital name/account number: (b)(6) hospital /(b)(6).B.Date of event: (b)(6) 2022.C.Can you please clarify what do you mean by ¿damaged¿? was it worn, cracked, broken into 2 pieces, bent, stripped, cross threaded or any device interaction.The item was sent with a serrated edge.D.Is the device available for return? item is available for return.(b)(6) - jul 27 2022 26-july-2022 device(s) received unrecognized number so2056132 physical product.Qty changed from 0 to 1; update decontamination status.Not available to available.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a new chisel was received that was damaged out of the box.

Brand Name
IN-CONDL CHISEL 8X10X7 3/4 IN
Common Device Name
KNEE INSTRUMENT : CUTTING INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr
warsaw, IN 46580
3035526892
MDR Report Key16061768
Report Number1818910-2022-26202
Device Sequence Number20516665
Product Code FZO
UDI-Device Identifier10603295122715
UDI-Public10603295122715
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2421-01-000
Device Catalogue Number242101000
Device Lot NumberSO2056132
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2022
Initial Report FDA Received Date12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown